MAUDE Adverse Event Report: CORDIS US. CORP BRITE TIP; INTRODUCER, CATHETER

CORDIS US. CORP BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401823M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18134729 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a piece of an 8f brite tip 23cm str sheath broke off during removal and remained in the patient.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no difficulties encountered during the insertion process.There were no damages noted to the device prior to using it.The patient was stable and discharged.The vessel at the insertion site was not noted as a difficult site according to the physician operation (op) note.The distal portion, black end that is radiopaque broke off into the patient.There was no attempt to remove the piece that broke off.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, h3 and h6.As reported, a piece of an 8f brite tip 23cm str sheath broke off during removal and remained in the patient.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no difficulties encountered during the insertion process.There were no damages noted to the device prior to using it.The patient was stable and discharged.The vessel at the insertion site was not noted as a difficult site according to the physician operation (op) note.The distal portion, black end that is radiopaque broke off into the patient.There was no attempt to remove the piece that broke off.A non- sterile ¿si brite tip 8f 23cm str" catheter sheath introducer (csi) was received for analysis.The only returned component was the brite tip sheath introducer.During visual inspection, a torn and separated condition was noted on the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not performed because the damages associated with the torn and separated area is visible with the magnification obtained with a vision system.Magnified images of the damaged edges presented evidence of elongations and plastic deformation with a path directed from the distal edge toward the proximal area.An axial section of the distal tip is separated.The missing section of brite tip was not returned for analysis.A product history record (phr) review of lot 18134729 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿brite tip/distal tip ~ separated¿ was confirmed, a section of the brite tip/distal tip was separated.The elongations and plastic deformation found on the material are commonly associated with damages caused by exposure to a sharp object, which exceeds the material yield strength.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.If increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the phr review and the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17844087
Report Number9616099-2023-06603
Device Sequence Number4386587
Product Code DYB
UDI-Device Identifier10705032000383
UDI-Public10705032000383
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number401823M
Device Lot Number18134729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR
Patient SexMale
Patient Weight108 KG